MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter (afl) ablation procedure with a decanav and the patient experienced vessel perforation / aneurysm rupture that required prolonged hospitalization.Any other intervention is unknown.The patient experienced a ruptured external iliac vein that was identified post procedure.The patient had a pre-existing aneurysm that the decanav catheter advanced through and caused the rupture with internal bleeding.The physician was advised that the decanav catheter was not moving on the carto 3 system display as he was attempting to advance it up the inferior vena cava (ivc).The physician did not intially withdraw the catheter.The catheter cable was replaced and the carto 3 system continued to display no movement.The physician withdrew the decanav and after manipulating the catheter was able to advance the decanav up the ivc.The patient was stable during the procedure and stable on transfer to the recovery room.Then it was reported that the patient had an iliac aneurysm rupture.It was unknown how the injury was discovered or what treatment was provided however the patient had to remain in the hospital for further monitoring (required extended hospitalization) and was stable when discharged.The patient fully recovered.It was reported that when unplugging a decanav catheter from the ref deca port on the patient interface unit (piu), there was resistance.During the case, they replaced the cable that was reprocessed by the hospital.When removing the catheter, they met a lot of resistance in the piu port.After the case, they discovered a slightly bent pin after the removal of the cable and one that looks pushed in.They managed to connect another cable with some resistance but were able to continue with the case.The carto 3 system visualization and connector port problems are not considered to be mdr reportable since the potential risk that these could cause or contribute to a serious injury or death to the operator or patient are remote.

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21644110
Report Number2029046-2025-00836
Device Sequence Number15378769
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public10846835008791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR7D282CT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; STSF D/F CURVE; UNK_SMARTABLATE GENERATOR; UNK_SMARTABLATE PUMP
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexFemale